• Previous Article
    Geometric singular perturbation analysis of Degasperis-Procesi equation with distributed delay
  • DCDS Home
  • This Issue
  • Next Article
    Existence uniqueness and regularity theory for elliptic equations with complex-valued potentials
doi: 10.3934/dcds.2020326

Existence of nodal solutions for the sublinear Moore-Nehari differential equation

Department of Mathematics, Faculty of Science and Engineering, Saga University, Saga, 840-8502, Japan

 

Received  May 2020 Revised  August 2020 Published  September 2020

Fund Project: * This work was supported by JSPS KAKENHI Grant Number 20K03686

We study the existence of symmetric and asymmetric nodal solutions for the sublinear Moore-Nehari differential equation, $ u''+h(x, \lambda)|u|^{p-1}u = 0 $ in $ (-1, 1) $ with $ u(-1) = u(1) = 0 $, where $ 0<p<1 $, $ h(x, \lambda) = 0 $ for $ |x|<\lambda $, $ h(x, \lambda) = 1 $ for $ \lambda\leq |x|\leq 1 $ and $ \lambda\in (0, 1) $ is a parameter. We call a solution $ u $ symmetric if it is even or odd. For an integer $ n\geq 0 $, we call a solution $ u $ an $ n $-nodal solution if it has exactly $ n $ zeros in $ (-1, 1) $. For each integer $ n\geq 0 $ and any $ \lambda\in (0, 1) $, we prove that the equation has a unique $ n $-nodal symmetric solution with $ u'(-1)>0 $. For integers $ m, n \geq 0 $, we call a solution $ u $ an $ (m, n) $-solution if it has exactly $ m $ zeros in $ (-1, 0) $ and exactly $ n $ zeros in $ (0, 1) $. We show the existence of an $ (m, n) $-solution for each $ m, n $ and prove that any $ (m, m) $-solution is symmetric.

Citation: Ryuji Kajikiya. Existence of nodal solutions for the sublinear Moore-Nehari differential equation. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020326
References:
[1]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, (Universitext), Springer, New York, 2011  Google Scholar

[2]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55–64. doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[3]

A. Gritsans and F. Sadyrbaev, Extension of the example by Moore-Nehari, Tatra Mt. Math. Publ., 63 (2015), 115–127. doi: 10.1515/tmmp-2015-0024.  Google Scholar

[4]

P. Hartman, Ordinary Differential Equations, 2nd edition, Birkhäuser, Boston, (1982).  Google Scholar

[5]

R. Kajikiya, Non-even least energy solutions of the Emden-Fowler equation, Proc. Amer. Math. Soc., 140 (2012), 1353–1362. doi: 10.1090/S0002-9939-2011-11172-9.  Google Scholar

[6]

R. Kajikiya, Non-radial least energy solutions of the generalized Hénon equation, J. Differential Equations, 252 (2012), 1987–2003. doi: 10.1016/j.jde.2011.08.032.  Google Scholar

[7]

R. Kajikiya, Non-even positive solutions of the one dimensional $p$-Laplace Emden-Fowler equation, Applied Mathematics Letters, 25 (2012), 1891–1895. doi: 10.1016/j.aml.2012.02.057.  Google Scholar

[8]

R. Kajikiya, Non-even positive solutions of the Emden-Fowler equations with sign-changing weights, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 631–642. doi: 10.1017/S0308210511001594.  Google Scholar

[9]

R. Kajikiya, Symmetric and asymmetric nodal solutions for the Moore-Nehari differential equation, Submitted for publication. Google Scholar

[10]

R. Kajikiya, I. Sim and S. Tanaka, Symmetry-breaking bifurcation for the Moore-Nehari differential equation, Nonlinear Differential Equations and Applications, 25 (2018), article 54. doi: 10.1007/s00030-018-0545-3.  Google Scholar

[11]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate boundary value problems, Adv. Nonlinear Stud., 15 (2015), 253–288. doi: 10.1515/ans-2015-0201.  Google Scholar

[12]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate one dimensional BVP's, Topol. Methods Nonlinear Anal., 49 (2017), 359–376. doi: 10.12775/tmna.2016.087.  Google Scholar

[13]

J. López-Gómez, M. Molina-Meyer and P. H. Rabinowitz, Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 923–946. doi: 10.3934/dcdsb.2017047.  Google Scholar

[14]

J. López-Gómez and P. H. Rabinowitz, The structure of the set of $1$-node solutions of a class of degenerate BVP's, J. Differential Equations, 268 (2020), 4691–4732. doi: 10.1016/j.jde.2019.10.040.  Google Scholar

[15]

R. A. Moore and Z. Nehari, Nonoscillation theorems for a class of nonlinear differential equations, Trans. Amer. Math. Soc., 93 (1959), 30–52. doi: 10.1090/S0002-9947-1959-0111897-8.  Google Scholar

[16]

Y. Naito and S. Tanaka, On the existence of multiple solutions of the boundary value problem for nonlinear second-order differential equations, Nonlinear Anal., 56 (2004), 919–935. doi: 10.1016/j.na.2003.10.020.  Google Scholar

[17]

D. Smets, M. Willem and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), 467–480. doi: 10.1142/S0219199702000725.  Google Scholar

show all references

References:
[1]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, (Universitext), Springer, New York, 2011  Google Scholar

[2]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55–64. doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[3]

A. Gritsans and F. Sadyrbaev, Extension of the example by Moore-Nehari, Tatra Mt. Math. Publ., 63 (2015), 115–127. doi: 10.1515/tmmp-2015-0024.  Google Scholar

[4]

P. Hartman, Ordinary Differential Equations, 2nd edition, Birkhäuser, Boston, (1982).  Google Scholar

[5]

R. Kajikiya, Non-even least energy solutions of the Emden-Fowler equation, Proc. Amer. Math. Soc., 140 (2012), 1353–1362. doi: 10.1090/S0002-9939-2011-11172-9.  Google Scholar

[6]

R. Kajikiya, Non-radial least energy solutions of the generalized Hénon equation, J. Differential Equations, 252 (2012), 1987–2003. doi: 10.1016/j.jde.2011.08.032.  Google Scholar

[7]

R. Kajikiya, Non-even positive solutions of the one dimensional $p$-Laplace Emden-Fowler equation, Applied Mathematics Letters, 25 (2012), 1891–1895. doi: 10.1016/j.aml.2012.02.057.  Google Scholar

[8]

R. Kajikiya, Non-even positive solutions of the Emden-Fowler equations with sign-changing weights, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 631–642. doi: 10.1017/S0308210511001594.  Google Scholar

[9]

R. Kajikiya, Symmetric and asymmetric nodal solutions for the Moore-Nehari differential equation, Submitted for publication. Google Scholar

[10]

R. Kajikiya, I. Sim and S. Tanaka, Symmetry-breaking bifurcation for the Moore-Nehari differential equation, Nonlinear Differential Equations and Applications, 25 (2018), article 54. doi: 10.1007/s00030-018-0545-3.  Google Scholar

[11]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate boundary value problems, Adv. Nonlinear Stud., 15 (2015), 253–288. doi: 10.1515/ans-2015-0201.  Google Scholar

[12]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate one dimensional BVP's, Topol. Methods Nonlinear Anal., 49 (2017), 359–376. doi: 10.12775/tmna.2016.087.  Google Scholar

[13]

J. López-Gómez, M. Molina-Meyer and P. H. Rabinowitz, Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 923–946. doi: 10.3934/dcdsb.2017047.  Google Scholar

[14]

J. López-Gómez and P. H. Rabinowitz, The structure of the set of $1$-node solutions of a class of degenerate BVP's, J. Differential Equations, 268 (2020), 4691–4732. doi: 10.1016/j.jde.2019.10.040.  Google Scholar

[15]

R. A. Moore and Z. Nehari, Nonoscillation theorems for a class of nonlinear differential equations, Trans. Amer. Math. Soc., 93 (1959), 30–52. doi: 10.1090/S0002-9947-1959-0111897-8.  Google Scholar

[16]

Y. Naito and S. Tanaka, On the existence of multiple solutions of the boundary value problem for nonlinear second-order differential equations, Nonlinear Anal., 56 (2004), 919–935. doi: 10.1016/j.na.2003.10.020.  Google Scholar

[17]

D. Smets, M. Willem and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), 467–480. doi: 10.1142/S0219199702000725.  Google Scholar

[1]

Xiao-Bing Li, Xian-Jun Long, Zhi Lin. Stability of solution mapping for parametric symmetric vector equilibrium problems. Journal of Industrial & Management Optimization, 2015, 11 (2) : 661-671. doi: 10.3934/jimo.2015.11.661

[2]

Taebeom Kim, Sunčica Čanić, Giovanna Guidoboni. Existence and uniqueness of a solution to a three-dimensional axially symmetric Biot problem arising in modeling blood flow. Communications on Pure & Applied Analysis, 2010, 9 (4) : 839-865. doi: 10.3934/cpaa.2010.9.839

[3]

Marko Nedeljkov, Sanja Ružičić. On the uniqueness of solution to generalized Chaplygin gas. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4439-4460. doi: 10.3934/dcds.2017190

[4]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solution of the Novikov equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2865-2899. doi: 10.3934/dcdsb.2018290

[5]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[6]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure & Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[7]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020392

[8]

Hermann Gross, Sebastian Heidenreich, Mark-Alexander Henn, Markus Bär, Andreas Rathsfeld. Modeling aspects to improve the solution of the inverse problem in scatterometry. Discrete & Continuous Dynamical Systems - S, 2015, 8 (3) : 497-519. doi: 10.3934/dcdss.2015.8.497

[9]

Güher Çamliyurt, Igor Kukavica. A local asymptotic expansion for a solution of the Stokes system. Evolution Equations & Control Theory, 2016, 5 (4) : 647-659. doi: 10.3934/eect.2016023

[10]

V.N. Malozemov, A.V. Omelchenko. On a discrete optimal control problem with an explicit solution. Journal of Industrial & Management Optimization, 2006, 2 (1) : 55-62. doi: 10.3934/jimo.2006.2.55

[11]

Yu-Hsien Chang, Guo-Chin Jau. The behavior of the solution for a mathematical model for analysis of the cell cycle. Communications on Pure & Applied Analysis, 2006, 5 (4) : 779-792. doi: 10.3934/cpaa.2006.5.779

[12]

Brian D. O. Anderson, Shaoshuai Mou, A. Stephen Morse, Uwe Helmke. Decentralized gradient algorithm for solution of a linear equation. Numerical Algebra, Control & Optimization, 2016, 6 (3) : 319-328. doi: 10.3934/naco.2016014

[13]

Bernard Brighi, S. Guesmia. Asymptotic behavior of solution of hyperbolic problems on a cylindrical domain. Conference Publications, 2007, 2007 (Special) : 160-169. doi: 10.3934/proc.2007.2007.160

[14]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[15]

Diane Denny. A unique positive solution to a system of semilinear elliptic equations. Conference Publications, 2013, 2013 (special) : 193-195. doi: 10.3934/proc.2013.2013.193

[16]

Qiusheng Qiu, Xinmin Yang. Scalarization of approximate solution for vector equilibrium problems. Journal of Industrial & Management Optimization, 2013, 9 (1) : 143-151. doi: 10.3934/jimo.2013.9.143

[17]

Shaoyong Lai, Yong Hong Wu. The asymptotic solution of the Cauchy problem for a generalized Boussinesq equation. Discrete & Continuous Dynamical Systems - B, 2003, 3 (3) : 401-408. doi: 10.3934/dcdsb.2003.3.401

[18]

Boling Guo, Guangwu Wang. Existence of the solution for the viscous bipolar quantum hydrodynamic model. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3183-3210. doi: 10.3934/dcds.2017136

[19]

Hua Qiu. Regularity criteria of smooth solution to the incompressible viscoelastic flow. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2873-2888. doi: 10.3934/cpaa.2013.12.2873

[20]

Jifeng Chu, Delia Ionescu-Kruse, Yanjuan Yang. Exact solution and instability for geophysical waves at arbitrary latitude. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4399-4414. doi: 10.3934/dcds.2019178

2019 Impact Factor: 1.338

Article outline

[Back to Top]